MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Catalog Number 802033100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of a patient sample with seraclone anti-d blend.The customer sent in the complaint sample of the supposedly defective lot for investigational testing and also patient material that had caused a false negative test result.Our quality control laboratory tested the complaint sample for potency and specificity in parallel with their retention sample of the allegedly defective lot and also a reference lot.The complaint sample met the minimum titer of 32.All three reagents (complaint sample, retention sample and reference lot) showed comparable results.All acceptance criteria were met.Both specimens provided by customer were tested in the immediate spin method: sample #(b)(6) showed a +/- reaction, while specimen #(b)(6) showed a 2+ positive reaction.In addition both specimens were tested in the indirect anti-globulin test according to the recommendation of the ifu and showed strong positive reactions.Based on the serological test results a weak d respectively d variant was suspected for both specimens.Therefore, they were sent for molecular rh(d) typing to an external laboratory.We are still waiting for the results.Due to the ongoing investigation, we are not in the position to provide a conclusive statement.The complaint sample as well as the retention sample of the supposedly defective lot reacted as expected.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with seraclone anti-d blend.The customer sent in the complaint sample of the supposedly defective lot for investigational testing and also patient material that had caused a false negative test result.Our quality control laboratory tested the complaint sample returned by the customer for potency and specificity in parallel with their retention sample of the allegedly defective lot and also a reference lot.The complaint sample met the minimum titer of 32.All three reagents (complaint sample, retention sample and reference lot) showed comparable results.All acceptance criteria were met.Both specimens provided by customer were tested in the immediate spin method: sample #: (b)(6) showed a +/- reaction, while specimen #t1800346 showed a 2+ positive reaction.In addition both specimens were tested in the indirect anti-globulin test according to the recommendation of the ifu and showed strong positive reactions.Based on the serological test results a weak d respectively d variant was suspected for both specimens.Therefore, they were sent for molecular rh(d) typing to an external laboratory.Both samples were typed as ccddee.The subsequent sequencing of the rhce gene did not show any mutation that could explain d-like structures that might be mimicked by rhce protein carrying amino acid substitutions.Based on the investigation and the provided information the complaint was classified as confirmed - epp (expected product performance).The complaint sample as well as the retention sample reacted as expected.The unexpected positive reactions (unexpected with regard to the genotype ccddee) occurred only with the patient samples provided by customer.The positive reactions might be explainable due to the five red blood cell units the patient received in (b)(6) 2021.The patient was transfused with a rhd positive blood.Bio-rad currently assume that the mixed field reaction in gel card on (b)(6) and the positive reactions in tube test might be explainable due to the five red blood cell units the patient received in (b)(6) 2021.The survival and lifespan measurements obtained with transfused erythrocytes indicating an overall good survival with a maximum of 135 days after transfusion (bosman gj.Survival of red blood cells after transfusion: processes and consequences.Front physiol.(b)(6) 2013 dec 18;4:376).A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12655317
Report Number9610824-2021-00068
Device Sequence Number14572946
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)230112(10)9103110-01
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Catalogue Number802033100
Device Lot Number9103110-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown